Acute Myocardial Injury in Association with Metformin Toxicity

Ashish Garg, Nataly Sanchez-Solano, Sudheer Gorla, Sethuraman Swaminathan

Research output: Contribution to journalArticle

Abstract

Metformin is one of the most commonly used oral hypoglycemic agents in the
treatment of type 2 diabetes mellitus. Toxicity related to accidental or intentional
ingestion of metformin is well reported in the pediatric literature. We report a case of
transient acutemyocardial injury documented by biochemical and electrophysiological evidences in an adolescent male who presented with intentional ingestion of a large dose of metformin. To our knowledge, this is the first such case of documented reversible myocardial injury in relation to metformin toxicity to be reported in the pediatric literature.
Original languageEnglish (US)
Pages (from-to)169-172
JournalJournal of Pediatric Intensive Care
Volume7
Issue number3
DOIs
StatePublished - Sep 2018

Fingerprint Dive into the research topics of 'Acute Myocardial Injury in Association with Metformin Toxicity'. Together they form a unique fingerprint.

  • Cite this